topicLogo

Major depressive disorder

What is Major depressive disorder?

Its depression where the person has all the symptoms of depression for 3 months or more.

- Written by

Questions and answers on "Major depressive disorder"

ive been dx with general anxiety disorder and major depressive disorder in the past, I am taking Ativan 1 mg twice dly, I am experiencing mood swings, and wondering if I am bipolar as well, I have researched the bipolar s/s and they do not seem to fit my mood swings.
Greetings !

Well while Bipolar disorder may develop in a person who has past history of anxiety and depressive disorders but you should also take into account the fact that based on a single premise of mood swings one cannot be diagnosed as Bipolar disorder as there need to be a cluster of...
Read Full Thread     Ask a Doctor Now »
30 yr. old female, diagnosed with bipolar/borderline personality disorder/major depressive disorder. Currently on viibryd 40mg. at supper time & 10mg zolpidem tartrate at bedtime. She has been experiencing a hallucination of a strong feminine odor usually starting at midday, progressively getting worse toward evening. Also having severe jaw pain. With all this she also gets thoughts of hurting herself but says she tries hard to get those thoughts out of her head. She has had numerous hospital stays because of suicide attempts. She has had lots of ECT's but doesn't want more of those because of how they affect her memory. She works part-time. Has an employer who has been extremely understanding of her very complicated illness. Currently living with my husband & I cuz she also is raising her 4 yr. old son on her own. Current psychiatrist is quite unavailable to discuss much with us, just wants to do ECT's and not be bothered. Frankly, if she & her son did not live with us, I don't know where she would be. We live on pins & needles, trying to be loving & understanding but we're not perfect & get easily discouraged ourselves. Continue to hold onto our faith in God's guidance. What is your comment about this situation???
Hi there ~

I understand that you have some problems and that these disorders are taking a toll on you life. Treatments have been helpful but have been glimmers of hope. However, I am glad you have faith. I also hope you have faith in your family and also your doctor who you consider your family....
Read Full Thread     Ask a Doctor Now »
hi, last Dec. 6, i think i suffered TIA symptoms specifically at my left body... i was confined at d hospital but they just said it was only a major depressive disorder... could i be at great risk for an impending stroke...?? planning to get check again on the first week of January due to busy work but the hospital im going to is 14hours away from our province and by land transportation only... what could i do to get the best test for this condition to prevent and prolong my life if ever... -joyce-
Hello Joyce , TIA is many a times a clinical diagnosis , however the best way to confirm the diagnosis of TIA or past episodes if TIA is MRI of brain .
To prevent future episode if at all there is evidence for the same is taking two medication namely a blood thinner like aspirin and cholesterol...
Read Full Thread     Ask a Doctor Now »
i asked prior i took to many drugs for 3 years my mind when i stoped went all weird and then totally blank and now can only see and hear. i have no thoughts , beliefs, nothing, but i do dream at night but have no memory. I cant just live with out my own thoughts any more.mri and eeg clear
Brief Answer:
Detailed below

Detailed Answer:

Thanks for your query at XXXXXXX

We understand your concerns

I went through your query in detail. I suggest you not to worry too much. Now you are having Quetiapine, Valium as medicines. Quetiapine is a short-acting atypical antipsychotic approved...
Read Full Thread     Ask a Doctor Now »
I have had Serotonin Syndrome twice as I have Major Depressive Disorder , Recurrent, Severe and Treatment Resistent and also Chronic Migraines, plus many other musco-skeletal issues in my neck and advanced stage TMG. I could keep listing diagnises, but wont. I have had an intractable migraine for 4 weeks, so this week my Neuro has put me on 2 doses of 300mg of Neurontin a day. Currently I am taking 20 mg of Celexa , just went off of 5 mg of Abilify and 60 mg of Straterra as I need a break from the side effects. I couldn t get a definitive answer at the pharmacy.
Hi there, thanks for asking. Many medications should be used cautiously with Celexa. Combination of many medications with celexa can cause serotonin syndrome. Many medications which abort migrain should not be taken with celexa for avoiding the serotonin syndrome. Serotonin noradrenergic reuptake...
Read Full Thread     Ask a Doctor Now »
My Step son has been diagnosed with Major Depressive disorder with psychosis. He's been on medication for about 6 years now and has had electro therapy but doesn't seem to be any better. He doesn't work and sits around and plays Xbox all day long. He doesn't care about anything or anyone and seems happy when he's making others unhappy. Shouldn't he be improving by now?
Hello thanks for asking from HCM

He has been diagnosed with major depression and psychosis since last six years and is on medicines. He also had electro convulsive therapy (ECT) sessions and still his symptoms are persisting. As he has psychosis and depression and is not responding to medicines...
Read Full Thread     Ask a Doctor Now »
I HAVE NARCOLEPSY AND MAJOR DEPRESSIVE DISORDER.PROVIGIL DID NOT WORK FOR ME BUT NUVIGIL WAS LIFE CHANGING BECAUSE I COULD STAY AWAKE FINALLY! BUT I'M STARTING TO GET VERY DROWSY AS BEFORE. I;M TAKING EFFEDRINE [2 A DAY] AND A B-12 DRINK TO GET THROUGH THE DAY AT WORK BUT I WAS WONDERING IF ADDING ADDERAL IS A COMBINATION THEY USE TOGETHER FOR TREATMENT WHEN NUVIGIL ALONE NO LONGER WORKS AS IT DID ? I TAKE 150MG AM AND 150MG AFTER LUNCH.I'VE BEEN ON IT FOR ABOUT A YEAR AND A HALF.DOES IT WORK BETTER OR WORSE WITH CERTAIN FOODS OR DRINKS OR SUPPLIMENTS.
Dear
Welcome to HCM
We understand your concerns

I went through your details. I understand your emotions. Major depressive disorder could be effectively managed with the help of a combination of psychotherapy, exercise, meditation and medicines. Please consult a psychologist for further advise on...
Read Full Thread     Ask a Doctor Now »
I have a diagnosis for major depressive disorder associated with psychotic features. This condition was discovered during active duty in the army. I just recently became eligible for VA benefits and is waiting to get assigned to a primary care doctor at my local VA hospital. What might be the right medication for this condition?
Hi,

Major depressive disorder with psychotic features is treated with a combination of antidepressants and antipsychotics. Ideally it should be managed by a psychiatrist and I expect that your primary care doctor will refer you to one. While you are waiting for the referral, it will be better if...
Read Full Thread     Ask a Doctor Now »
question related to depression

i am 30, female! i had been diagonsed major depressive disorder five years ago after i got married. i am on venlift OD 300 mg though my doc suggested to increase to 450 mg and prescribed lithium which i didnt start! i went to another psychiatrist who suggested me 10 mg prodep that is i think mood stablizer. today my present situation i like i am not at all productive. i dont do anything whole day, my weight has incread by 60 lbs, i am undecisive, more like alive corpse, extremely low mood, not connected with anybody closely, almost dead.. i dont to do anything for myself.. i am putting in very much efforts even to write the question and still i know i have not written that should have been told to u!!
Hello
Welcome to HCM

Venlift is venlafexine, it is a good antidepressant medicine. Lithium is mood stabilizer drug. Your weight has increased following the treatment of vanlafexine. It has potential to cause weight. Now your symptoms as indecisiveness, apathy, low mood, poor social interaction...
Read Full Thread     Ask a Doctor Now »
I have premature ejaculation problem, i tried stud 100 spary and maxman pills to get tid of it but didnt work:( can u help me with pills?
XXXXXX
You must try drugs like Duloxetine for Premature Ejaculation.
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Major depressive disorder

A Doctor will be with you shortly
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor